A severe case of neuro-Sjögren’s syndrome induced by pembrolizumab.
Authors of this article are:
Ghosn J, Vicino A, Michielin O, Coukos G, Kuntzer T, Obeid M.
A summary of the article is shown below:
BACKGROUND: The prevalence of connective tissue disease (CTD) induced by immune checkpoint inhibitors (CPIs) in the absence of pre-existing autoimmunity is unknown.CASE PRESENTATION: We report the case of a melanoma patient treated for 8 months with pembrolizumab who developed a subacute ataxic sensory neuronopathy (SNN), including a right trigeminal neuropathy. Salivary gland biopsy showed inflammatory changes suggestive of Sjögren’s syndrome, while brain MRI revealed enhancement of the right trigeminal ganglia. A high level of protein and pleocytosis was found in the cerebrospinal fluid, with negative cultures. Nerve conduction studies revealed the absence of sensory nerve action potentials in the upper and lower limbs and reduced motor responses in the upper limbs, fulfilling criteria for SNN. Blood tests revealed an important inflammatory syndrome, hemolytic anemia, elevation of total IgG levels and the presence of ANA autoantibodies specific to anti-SSA (52 and 60 kd). All these elements were absent before the initiation of the treatment with pembrolizumab. Initially, there was a clinical response following intravenous frontline methylprednisone, but the subacute relapse required the introduction of second-line treatment with intravenous immunoglobulins and then rituximab, which led to a quick clinical improvement.CONCLUSIONS: Herein, we describe the first case of a patient who developed a typical SNN as a complication of severe neuro-Sjögren’s syndrome induced by pembrolizumab treatment.
Check out the article’s website on Pubmed for more information:
This article is a good source of information and a good way to become familiar with topics such as:
Checkpoint inhibitors;Immune-related adverse events;Neuro-Sjögren’s syndrome;PD-1;Pembrolizumab
Categories: Science News